Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 12, 2003, 2:39 PM CDT for Wood County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 12, 2003, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2309 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
717 WUUS54 KSHV 121939 SVRSHV TXC499-122045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 238 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS * UNTIL 345 PM CDT * AT 238 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF QUITMAN OR NEAR YANTIS...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM EFFECT THE TOWNS OF QUITMAN...MINEOLA... AND THE LAKE FORK AREA. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WIND GUSTS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS UNTIL 345 PM CDT. LAT...LON 3295 9571 3265 9553 3261 9521 3295 9519 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:15 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 12, 10:15 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CDT THU JUN 12 2003 LARGE AREA OF SHOWERS AND THUNDERSTORMS MOVING BACK INTO EAST TX DURING THE LATE MORNING. THIS WILL WARRANT LIKELY POPS THIS AFTERNOON NE TX...HIGH END CHANCE ELSEWHERE. WILL LEAVE SEVERE IN FORECAST...BUT SHOULD BE RATHER LIMITED TODAY WITH LACK OF HEATING... AND ELEVATED NATURE OF MORNING SOUNDINGS...A 900 MB CAP AT SHV. WET BULB READINGS AROUND 13K ON HIGH END ALSO. HOWEVER...RUC INDICATING INCREASING INSTABILITY...RATHER EXTREME BY AFTERNOON. MODEL PROBABLY WAS HOPING FOR SOME SUNSHINE. DUE TO LACK OF THAT...WILL BE KNOCKING TEMPS BACK TO AROUND 80 OR SO. CURRENT WINDS ALMOST LIGHT AND VARIABLE...WILL ADJUST DIRECTION AND LOWER SPEED. VII .SHV...NONE.
Hazardous weather outlook, Jun 12, 12:00 PM CDT, 2 hours 39 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG THUNDERSTORMS WERE MOVING INTO THE EAST TEXAS LAKES REGION BY MIDDAY. THESE STORMS MAY INTENSIFY AND BECOME SEVERE ACROSS PORTIONS OF TEXAS AND LOUISIANA...MAINLY SOUTH OF INTERSTATE 20... DURING THE AFTERNOON. HOWEVER...ONLY MARGINALLY SEVERE WINDS AND HAIL IS EXPECTED FROM THESE STORMS. A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHERN PLAINS LATER IN THE EVENING. MORE WIDESPREAD SEVERE WEATHER IS POSSIBLY DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION FRIDAY AND POSSIBLY INTO THE WEEKEND. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.
In the hours before
Local storm report, Jun 12, 8:45 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
845 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM 4 W NASHVILLE AR WIND DAMAGE
06/12/03 HOWARD 300FT TOP BLOWN OFF CHICKEN
HOUSE. TREES DOWNED. REPORT
FROM COUNTY EMERGENCY
MANAGER.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:54 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 66 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 48 min |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.